Alert archive / Alabama / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 28, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 6, 2016, 10:14 PM CDT for Russell County, Alabama. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2016, 10:14 PM CDT (03:14 UTC)
- Expired
- Apr 6, 2016, 10:46 PM CDT
- In force
- 32 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Russell County, AL
The radar
The Maxwell AFB radar (KMXX), 71 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 10:28 PM CDT | HAIL 1 | 5 Ne Russell County Spo, AL | QUARTER SIZE HAIL REPORTED. |
| Apr 6, 10:44 PM CDT | HAIL 1 | Phenix City, AL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1454 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 418 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
337
WUUS54 KBMX 070314
SVRBMX
ALC113-070400-
/O.NEW.KBMX.SV.W.0028.160407T0314Z-160407T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1014 PM CDT WED APR 6 2016
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN RUSSELL COUNTY IN SOUTHEASTERN ALABAMA...
* UNTIL 1100 PM CDT
* AT 1013 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SEALE...OR 11
MILES NORTHEAST OF HURTSBORO...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PHENIX CITY...LADONIA...SEALE...RUSSELL COUNTY SPORTS COMPLEX...LADONIA
SPORTS COMPLEX...PHENIX DRAG STRIP...PARKMANVILLE...FORT MITCHELL...
HATCHECHUBBE...FORT MITCHELL ACTIVITY CENTER AND UCHEE CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3224 8529 3238 8530 3247 8512 3247 8506
3251 8506 3251 8500 3246 8500 3244 8497
3242 8496 3241 8498 3239 8497 3238 8499
3238 8497 3237 8499 3236 8498 3233 8501
3231 8496
TIME...MOT...LOC 0313Z 243DEG 33KT 3232 8524
HAIL...1.00IN
WIND...60MPH
$$
32/DAVIS2 follow-up statements
010
WWUS54 KBMX 070332
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1032 PM CDT WED APR 6 2016
ALC113-070400-
/O.CON.KBMX.SV.W.0028.000000T0000Z-160407T0400Z/
RUSSELL AL-
1032 PM CDT WED APR 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHEASTERN RUSSELL COUNTY...
AT 1032 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LADONIA...OR
NEAR PHENIX CITY...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PHENIX CITY...LADONIA...LADONIA SPORTS COMPLEX...PHENIX DRAG STRIP...FORT
MITCHELL...FORT MITCHELL ACTIVITY CENTER AND UCHEE CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3228 8508 3243 8518 3247 8512 3247 8506
3251 8506 3251 8500 3246 8500 3244 8497
3242 8496 3241 8498 3239 8497 3238 8499
3238 8497 3237 8499 3236 8498 3233 8501
3231 8496
TIME...MOT...LOC 0332Z 243DEG 33KT 3240 8505
HAIL...1.00IN
WIND...60MPH
$$
32/DAVIS824
WWUS54 KBMX 070346
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1046 PM CDT WED APR 6 2016
ALC113-070356-
/O.CAN.KBMX.SV.W.0028.000000T0000Z-160407T0400Z/
RUSSELL AL-
1046 PM CDT WED APR 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RUSSELL COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3228 8508 3243 8518 3247 8512 3247 8506
3251 8506 3251 8500 3246 8500 3244 8497
3242 8496 3241 8498 3239 8497 3238 8499
3238 8497 3237 8499 3236 8498 3233 8501
3231 8496
TIME...MOT...LOC 0342Z 243DEG 33KT 3246 8491
$$
32/DAVISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 7:50 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Apr 6, 7:50 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 750 PM CDT WED APR 6 2016 .UPDATE... MESOSCALE UPDATE. && .DISCUSSION... A LINE OF SHOWERS AND THUNDERSTORMS EXTENDED FROM NEAR CULLMAN SOUTHWEST ACROSS SOUTHEAST WALKER COUNTY AND FURTHER SOUTHWEST INTO CENTRAL TUSCALOOSA COUNTY AND SOUTHWEST INTO NORTH-CENTRAL SUMTER COUNTY. THIS ACTIVITY WILL CONTINUE TO MOVE TO THE EAST THIS EVENING. ISOLATED STRONG THUNDERSTORMS HAVE DEVELOPED ACROSS FAR EASTERN ALABAMA FROM CALHOUN COUNTY NOW AFFECTING NORTHERN CLEBURNE COUNTY AND WILL AFFECT PORTIONS OF CHEROKEE COUNTY. ADDITIONALLY... ISOLATED THUNDERSTORMS CONTINUE TO MOVE EAST ACROSS NORTH-CENTRAL MISSISSIPPI POSING A RISK FOR LARGE HAIL. THIS ACTIVITY IS BEHIND A SURFACE COLD FRONT ANALYZED ACROSS THE NORTHWEST PORTION OF ALABAMA SOUTHWEST ACROSS EASTERN MISSISSIPPI. DESPITE LOSS OF DAYTIME HEATING... SURFACE WARM ADVECTION AND MOISTURE ADVECTION FROM THE SOUTH ARE HELPING TO MAINTAIN NEAR SURFACE INSTABILITY WITH MESOANALYSIS INDICATING CAPE VALUES FROM 250 TO 500 JOULES PER KILOGRAM. ADDITIONAL INSTABILITY IS DEVELOPING ALOFT DUE TO STEEPENING LAPSE RATES AS COLDER AIR MOVES IN FROM THE NORTHWEST WELL ABOVE THE SURFACE. EXPECT THE LINE OF STORMS TO CONTINUE TO DEVELOP AND MOVE EAST ACROSS THE AREA WITH A FEW ISOLATED THUNDERSTORMS POSSIBLE EAST OF THE LINE WITH A DAMAGING WIND AND HAIL THREAT POSSIBLE ALONG AND TO THE EAST OF THE LINE. BEHIND THE LINE OF THUNDERSTORMS... A SURFACE COLD FRONT WILL CONTINUE PUSHING EASTWARD AND THUNDERSTORMS NEAR AND TO THE WEST OF THE FRONT WILL PRIMARILY POSE A THREAT FOR LARGE HAIL. 05 && .AVIATION... 00Z TAF DISCUSSION. CEILINGS WILL FALL TONIGHT AS A COLD FRONT APPROACHES FROM THE WEST. BREEZY CONDITIONS THIS EVENING WILL PERSIST TONIGHT WITH WINDS SHIFTING FROM THE NORTHWEST AFTER THE FRONT MOVES THROUGH. EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE TONIGHT FOLLOWED BY IMPROVING CONDITIONS ON THURSDAY WITH RISING CLOUD BASES AND DECREASING CLOUD COVER AS DRIER AIR ARRIVES FROM THE WEST. GUSTY WINDS WILL BE POSSIBLE TOWARD THE END OF THE PERIOD AT ALL SITES... DURING THE AFTERNOON HOURS ON THURSDAY. 05 && .FIRE WEATHER... STRONG SOUTHERLY WIND THIS AFTERNOON WITH SHOWERS AND A FEW THUNDERSTORMS LATER THIS EVENING AND OVERNIGHT. DRY CONDITIONS FOR MOST OF THE AREA THURSDAY AFTERNOON WITH RELATIVE HUMIDITY VALUES INTO THE 30S. 75 && .PREV DISCUSSION... /ISSUED 650 PM CDT WED APR 6 2016/ SHOWERS WITH A FEW THUNDERSTORMS ARE DEVELOPING ACROSS THE NORTHERN AND CENTRAL PORTIONS OF OUR AREA AT THIS HOUR AS A SURFACE COLD FRONT PUSHES INTO FAR WESTERN TENNESSEE... NORTHERN MISSISSIPPI AND MOVES FURTHER INTO CENTRAL LOUISIANA. THE PRIMARY RISK WITH THE STRONGER THUNDERSTORMS REMAINS A DAMAGING WIND THREAT ALONG WITH A LARGE HAIL THREAT AS HIGHER WINDS ALOFT HAVE THE POTENTIAL TO MIX DOWNWARD AND STEEP LAPSE RATES ARE EXPECTED AS THE COLD FRONT APPROACHES... PERMITTING THE DEVELOPMENT OF LARGE HAIL WITHIN THE THUNDERSTORM ACTIVITY. SURFACE TEMPERATURES AS OF 6 PM HAVE CONTINUED TO WARM THROUGHOUT OUR AREA WITH READINGS IN THE 70S ACROSS ALL BUT PORTIONS OF OUR EAST-CENTRAL AND NORTHEAST COUNTIES... INCLUDING PORTIONS OF CLAY... CLEBURNE... RANDOLPH... CHAMBERS... AND CHEROKEE COUNTIES. DEW POINTS HAVE CONTINUED TO INCREASE WITH READINGS IN THE LOWER 60S ACROSS SOUTHEAST BULLOCK COUNTY... ALONG WITH READINGS IN THE 50S GENERALLY ALONG AND SOUTHEAST OF A LINE FROM NEAR MARION IN PERRY COUNTY NORTHEAST TO NEAR SYLACAUGA NORTHEAST TO NEAR ANNISTON AND EAST ACROSS SOUTHERN CLEBURNE COUNTY. MESOANALYSIS DATA INDICATES RELATIVELY LOW SURFACE-BASED INSTABILITY WITH CAPE VALUES GENERALLY RANGING BETWEEN 250 AND 500 JOULES PER KILOGRAM. MORE ELEVATED INSTABILITY IS FORECAST TO MATERIALIZE ACROSS THE AREA THROUGH THE EVENING HOURS AS LAPSE RATES STEEPEN WITH THE ARRIVAL OF COLDER AIR ALOFT. SATELLITE IMAGERY INDICATES A FEW BREAKS IN THE CLOUD COVER ACROSS OUR AREA BUT THE RELATIVELY SMALL AREAS ALONG WITH THE APPROACH OF SUNSET WILL LIMIT FURTHER SURFACE HEATING BY SOLAR INSOLATION. REGIONAL VAD WIND PROFILES FROM NEXRAD RADAR SITES GENERALLY DEPICT A SOUTHERLY FLOW JUST OFF THE SURFACE WITH WINDS BETWEEN 20 AND 30 KNOTS GENERALLY... TRANSITIONING TO A SOUTHWEST FLOW NEAR 50 KNOTS GENERALLY ABOVE 14000 FEET AT BOTH BMX AND MXX. THE SMALL POTENTIAL EXISTS FOR AN ISOLATED TORNADO... THOUGH LOW LEVEL INSTABILITY AND LOWER LEVEL DIRECTIONAL WIND SHEAR REMAINS MINIMAL. EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE TO DEVELOP AND MOVE TO THE NORTHEAST ALONG AND AHEAD OF THE SURFACE COLD FRONT THAT WILL PUSH INTO CENTRAL MISSISSIPPI LATER THIS EVENING AND ARRIVE LATER TONIGHT. SOUTHERLY WINDS WILL REMAIN GUSTY AHEAD OF THE FRONT AND OUTSIDE OF THUNDERSTORMS. WITHIN THUNDERSTORMS THE RISK OF DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY RISKS TONIGHT. 05 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 47 71 44 64 37 / 90 10 10 10 0 ANNISTON 49 72 46 64 38 / 80 10 10 10 0 BIRMINGHAM 48 73 48 66 40 / 90 0 10 10 0 TUSCALOOSA 48 76 49 67 42 / 70 0 0 0 0 CALERA 50 74 49 66 42 / 80 0 0 0 0 AUBURN 53 73 50 66 42 / 70 10 0 0 0 MONTGOMERY 54 76 51 72 43 / 60 0 0 0 0 TROY 56 76 52 71 44 / 50 10 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR ALL OF CENTRAL ALABAMA. &&
Hazardous weather outlook, Apr 6, 4:42 PM CDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 442 PM CDT WED APR 6 2016 ALZ011>015-017>050-080045- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 442 PM CDT WED APR 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. SEVERE STORMS ARE POSSIBLE WITH THE POSSIBILITY OF DAMAGING WINDS AND LARGE HAIL. THESE STORMS ARE POSSIBLE GENERALLY BETWEEN 4 PM AND MIDNIGHT. THESE STORMS WILL BE POSSIBLE NORTH OF A LINE FROM ALICEVILLE TO CLANTON TO OPELIKA. WINDY CONDITIONS WILL CONTINUE THROUGH THIS EVENING. SUSTAINED WINDS WILL BE 15 TO 25 MPH WITH A FEW GUSTS TO AROUND 35 MPH. THESE CONDITIONS WILL BE POSSIBLE THROUGH AROUND 10 PM FOR ALL OF CENTRAL ALABAMA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COLD FRONT WILL DROP TEMPERATURES OVER THE WEEKEND. MORNING LOWS ON SUNDAY ACROSS THE NORTHERN AREAS WILL HAVE THE POTENTIAL TO REACH 32 DEGREES. A LIGHT FREEZE MAY BE POSSIBLE FOR A FEW HOURS. AT THIS TIME...CONFIDENCE IS LOW IN THE EXTENT OF THE FREEZING CONDITIONS. STAY TUNED FOR UPDATES THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY THROUGH THIS EVENING.
In the hours before
Local storm report, Apr 6, 9:37 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
937 PM CDT WED APR 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND DMG 4 NNW ANNISTON 33.72N 85.84W
04/06/2016 CALHOUN AL AMATEUR RADIO
TREE DOWN ON A STORAGE BUILDING AT HILLCREST DRIVE.
&&
08Special weather statement, Apr 6, 9:40 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
940 PM CDT WED APR 6 2016
ALZ045-046-048-070330-
MACON AL-BULLOCK AL-RUSSELL AL-
940 PM CDT WED APR 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MACON...CENTRAL
RUSSELL AND NORTHEASTERN BULLOCK COUNTIES UNTIL 1030 PM CDT...
AT 939 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GUERRYTON...OR NEAR HURTSBORO...MOVING NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HURTSBORO...MIDWAY...SEALE...GUERRYTON...RUSSELL COUNTY SPORTS COMPLEX...
UCHEE...CREEK STAND...RUTHERFORD...PARKMANVILLE...THREE NOTCH...
HATCHECHUBBE AND PHENIX DRAG STRIP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3222 8499 3214 8526 3215 8526 3215 8541
3214 8543 3209 8543 3206 8554 3223 8565
3247 8512
TIME...MOT...LOC 0239Z 245DEG 26KT 3218 8550
32/DAVISLocal storm report, Apr 6, 9:44 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
944 PM CDT WED APR 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG 4 NW MONTEVALLO 33.14N 86.91W
04/06/2016 SHELBY AL PUBLIC
TREE UPROOTED ALONG COUNTY ROAD 54.
&&
08Special weather statement, Apr 6, 9:50 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
950 PM CDT WED APR 6 2016
ALZ035>037-041-043-070330-
CHILTON AL-TALLAPOOSA AL-COOSA AL-ELMORE AL-AUTAUGA AL-
950 PM CDT WED APR 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHILTON...ELMORE...
AUTAUGA...COOSA AND TALLAPOOSA COUNTIES UNTIL 1030 PM CDT...
AT 949 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM GOODWATER TO NEAR BILLINGSLEY. MOVEMENT WAS
EAST AT 50 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PRATTVILLE...ALEXANDER CITY...MILLBROOK...CLANTON...WETUMPKA...TALLASSEE...
DADEVILLE...GOODWATER...CAMP HILL...ROCKFORD...KELLYTON...EQUALITY...
ELMORE...COOSADA...DEATSVILLE...ECLECTIC...AUTAUGAVILLE...JACKSONS' GAP...
NEW SITE AND WAVERLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3271 8568 3264 8570 3244 8595 3242 8612
3250 8626 3249 8631 3241 8631 3241 8646
3234 8649 3236 8660 3241 8662 3235 8668
3240 8672 3239 8678 3236 8678 3238 8683
3265 8692 3311 8607 3311 8559 3273 8559
TIME...MOT...LOC 0249Z 274DEG 43KT 3307 8604 3267 8666
32/DAVISSpecial weather statement, Apr 6, 10:04 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1004 PM CDT WED APR 6 2016
ALZ040-042-070345-
DALLAS AL-LOWNDES AL-
1004 PM CDT WED APR 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR LOWNDES AND SOUTHEASTERN DALLAS
COUNTIES UNTIL 1045 PM CDT...
AT 1004 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
OLD CAHABA PARK...OR 7 MILES SOUTHWEST OF SELMONT-WEST SELMONT...MOVING
SOUTHEAST AT 40 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SELMA...FORT DEPOSIT...MOSSES...HAYNEVILLE...SELMONT-WEST SELMONT...WHITE
HALL...GORDONVILLE...BENTON...MEMORIAL STADIUM...LOWNDES COUNTY AIRPORT...
DALLAS COUNTY HORSE ARENA...DALLAS LAKE...OLD CAHABA PARK...GARDNER
ISLAND...BEECHWOOD...BELKNAP...TYLER...DANNELLY RESERVOIR...CALHOUN AND
LETOHATCHEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3204 8686 3205 8688 3225 8724 3242 8709
3250 8694 3242 8683 3242 8684 3240 8684
3236 8681 3234 8682 3231 8682 3231 8681
3234 8677 3238 8678 3214 8646 3196 8658
3196 8673
TIME...MOT...LOC 0304Z 299DEG 34KT 3228 8707
32/DAVISSpecial weather statement, Apr 6, 10:07 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1007 PM CDT WED APR 6 2016
ALZ029-070345-
RANDOLPH AL-
1007 PM CDT WED APR 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR RANDOLPH COUNTY UNTIL 1045 PM
CDT...
AT 1007 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR FOSTERS CROSS ROADS TO NEAR GOLDVILLE.
MOVEMENT WAS EAST AT 40 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ROANOKE...WEDOWEE...LAKE WEDOWEE...WADLEY...WOODLAND...MORRISON CROSS
ROADS...MALONE...CRYSTAL LAKE...CORINTH...FOSTERS CROSS ROADS...PARAN...
TENNANT...ROCK MILLS...R.L. HARRIS DAM...BIG SPRINGS...NAPOLEON...DICKERT...
OFELIA...ROCK STAND AND ROANOKE MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3311 8565 3329 8565 3331 8564 3341 8565
3349 8557 3349 8536 3350 8535 3349 8534
3348 8531 3348 8530 3311 8523
TIME...MOT...LOC 0307Z 267DEG 33KT 3346 8553 3313 8582
32/DAVISThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:02 PM CDT | Special Weather Statement | BMX | Calhoun | 43 min |
| Apr 6, 7:37 PM CDT | Special Weather Statement | BMX | Cherokee | 23 min |
| Apr 6, 7:51 PM CDT | Special Weather Statement | BMX | Calhoun | 39 min |
| Apr 6, 7:53 PM CDT | Special Weather Statement | BMX | Greene, Hale | 52 min |
| Apr 6, 7:55 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne | 20 min |
| Apr 6, 8:03 PM CDT | Special Weather Statement | BMX | Jefferson | 42 min |
| Apr 6, 8:12 PM CDT | Special Weather Statement | BMX | Bibb | 48 min |
| Apr 6, 8:27 PM CDT | Special Weather Statement | BMX | Shelby | 63 min |
| Apr 6, 8:36 PM CDT | Special Weather Statement | BMX | Hale, Perry | 39 min |
| Apr 6, 8:53 PM CDT | Special Weather Statement | BMX | Bullock | 52 min |
| Apr 6, 8:59 PM CDT | Special Weather Statement | BMX | Bibb, Chilton | 46 min |
| Apr 6, 9:06 PM CDT | Special Weather Statement | BMX | Talladega | 39 min |
| Apr 6, 9:12 PM CDT | Special Weather Statement | BMX | Calhoun, Cherokee, Cleburne | 48 min |
| Apr 6, 9:16 PM CDT | Special Weather Statement | BMX | Dallas | 44 min |
| Apr 6, 9:29 PM CDT | Special Weather Statement | BMX | Clay | 46 min |
| Apr 6, 9:40 PM CDT | Special Weather Statement | BMX | Russell | 50 min |
| Apr 6, 9:50 PM CDT | Special Weather Statement | BMX | Autauga, Coosa, Elmore, Tallapoosa | 40 min |
| Apr 6, 10:04 PM CDT | Special Weather Statement | BMX | Dallas, Lowndes | 41 min |
| Apr 6, 10:07 PM CDT | Special Weather Statement | BMX | Randolph | 38 min |
| Apr 6, 10:11 PM CDT | Severe Thunderstorm Warning | BMX | Dallas, Lowndes | 49 min |
| Apr 6, 10:26 PM CDT | Special Weather Statement | BMX | Montgomery | 49 min |
| Apr 6, 10:35 PM CDT | Special Weather Statement | BMX | Elmore | 40 min |
| Apr 6, 10:53 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Macon, Montgomery | 67 min |
| Apr 6, 11:34 PM CDT | Tornado Warning | BMX | Lee | 26 min |
| Apr 6, 11:56 PM CDT | Tornado Warning | BMX | Barbour, Bullock | 24 min |
| Apr 6, 11:57 PM CDT | Tornado Warning | BMX | Russell | 22 min |
| Apr 7, 12:03 AM CDT | Tornado Warning | BMX | Lee, Russell | 15 min |
| Apr 7, 12:23 AM CDT | Tornado Warning | BMX | Barbour | 47 min |
| Apr 7, 12:43 AM CDT | Dense Fog Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 8 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.